Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS Wichita, KS

May 23, 2007Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 23, 2007, 7:33 PM CDT for Russell County, Kansas. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2007, 7:33 PM CDT (00:33 UTC)
Expired
May 23, 2007, 8:15 PM CDT
In force
42 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Russell County, KS

The radar

The Grand Island radar (KUEX), 158 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 7:40 PM CDTHAIL 15 Se Russell, KS
May 23, 7:59 PM CDTHAIL 15 S Luray, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 227 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
879 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 240033
SVRICT
KSC167-240115-
/O.NEW.KICT.SV.W.0068.070524T0033Z-070524T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
733 PM CDT WED MAY 23 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN RUSSELL COUNTY IN CENTRAL KANSAS.

* UNTIL 815 PM CDT.

* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
  AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  BUNKER HILL...OR 8 MILES SOUTHEAST OF RUSSELL...AND MOVING NORTH AT
  35 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUNKER HILL...LUCAS...LURAY...RUSSELL ARPT...WALDO.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3878 9885 3876 9863 3913 9851 3913 9883

$$

JAKUB
3 follow-up statements
000 
WWUS53 KICT 240046
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
746 PM CDT WED MAY 23 2007

KSC167-240115-
/O.CON.KICT.SV.W.0068.000000T0000Z-070524T0115Z/
RUSSELL KS-
746 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RUSSELL COUNTY UNTIL 815 PM CDT...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP
TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM
WAS LOCATED NEAR BUNKER HILL...OR 9 MILES EAST OF RUSSELL...MOVING
NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR LURAY BY 805 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3878 9885 3876 9863 3913 9851 3913 9883

$$

CHANCE
000 
WWUS53 KICT 240059
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT WED MAY 23 2007

KSC167-240115-
/O.CON.KICT.SV.W.0068.000000T0000Z-070524T0115Z/
RUSSELL KS-
800 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RUSSELL COUNTY UNTIL 815 PM CDT...

AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP
TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF LUCAS...OR 14 MILES NORTHEAST OF
RUSSELL...MOVING NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR LURAY BY 805 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3878 9885 3876 9863 3913 9851 3913 9883

$$

CHANCE
000 
WWUS53 KICT 240111
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT WED MAY 23 2007

KSC167-240122-
/O.EXP.KICT.SV.W.0068.000000T0000Z-070524T0115Z/
RUSSELL KS-
812 PM CDT WED MAY 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RUSSELL COUNTY HAS
BEEN ALLOWED TO EXPIRE...

AT 809 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING
ISSUED.

LAT...LON 3878 9885 3876 9863 3913 9851 3913 9883

$$

CHANCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:25 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 23, 6:25 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT WED MAY 23 2007

.AVIATION...
STRONG TO SEVERE CONVECTION WILL CONTINUE TO AFFECT MUCH OF
CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING AND OVERNIGHT.
THOUGH GENERALLY EXPECT VFR OR MVFR TO PREVAIL OUTSIDE OF
CONVECTION...A SIGNIFICANT POTENTIAL FOR STRONG WINDS...HAIL
AND HEAVY RAIN WITH LOCALIZED IFR CIGS AND VSBYS THRU THE
NIGHT...EXCEPT FOR SOUTHEAST KANSAS. KHUT AND KSLN WILL
CONTINUE TO BE AFFECTED MOST OF THE EVENING...WITH AREAL
COVERAGE OF CONVECTION EXPANDING TO AFFECT KRSL...KSLN AND
KICT BY MIDNIGHT.

KED

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT WED MAY 23 2007/

DISCUSSION...
FORECAST CONCERNS...
POTENTIAL FOR SIGNIFICANT SEVERE WEATHER AND FLASH FLOODING THIS
EVENING INTO EARLY THURSDAY MORNING...

A VIGOROUS UPPER SHORTWAVE TROF WAS MOVING ACROSS THE FOUR
CORNERS AREA THIS AFTERNOON...AND WILL EJECT EAST ACROSS THE
CENTRAL HIGH PLAINS OVERNIGHT. A VERY UNSTABLE AIRMASS AND
STRONG DEEP LAYER SHEAR AHEAD OF THIS APPROACHING WEATHER
SYSTEM HAS SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER
OUTBREAK LATER THIS EVENING...WITH HEAVY RAIN AND FLOODING JUST
AS CONCERNING THROUGH THE OVERNIGHT HOURS.

SURFACE AND BOUNDARY LAYER FLOW HAS ALREADY RECOVERED AND
RETURNED TO THE SOUTH FROM THE PANHANDLES ACROSS PORTIONS OF
SOUTHWEST KANSAS. THE NAM SEEMS TO DEPICT THE OVERALL SYNOPTIC
FEATURES THE BEST THROUGH 24 HOURS AND WAS GENERALLY FOLLOWED
ESPECIALLY FOR SURFACE FEATURES/FRONTAL MOVEMENT. THAT SAID...THE
CONVECTIVE TRENDS ARE BIT MORE TRICKY AND WILL BE MORE DEPENDENT
ON MESOSCALE INFLUENCES...THOUGH THERE IS REASONABLY HIGH
CONFIDENCE IN SOME SIGNIFICANT SEVERE WEATHER WITH HEAVY RAINFALL.
LOW LEVEL CONVERGENCE ALONG THE NEARLY STATIONARY FRONT WILL
CONTINUE TO PROMOTE TRAINING CONVECTIVE ECHOES ACROSS PORTIONS OF
CENTRAL KANSAS. HOWEVER A MORE SIGNIFICANT SEVERE WEATHER EVENT
IS EXPECTED TO UNFOLD THIS EVENING...WITH SUPERCELL STORMS THAT
WILL INITIATE FROM THE PANHANDLES INTO SOUTHWEST KANSAS. THERE IS
POTENTIAL FOR SOME LONGER-LIVED SUPERCELL STORMS...WHICH COULD
AFFECT PORTIONS OF SOUTH CENTRAL OR CENTRAL KANSAS BY LATE
EVENING...FUELED BY A STRONG LOW LEVEL JET...AND FOCUSED JUST
NORTHEAST OF THE ATTENDANT SURFACE CYCLONE WHICH IS PROGGED TO
MIGRATE NORTHEAST ALONG THE FRONT OVERNIGHT. EQUALLY CONCERNING
WILL BE THE HEAVY/TRAINING CONVECTIVE CELLS WHICH WILL REMAIN
ORIENTED NEARLY PARALLEL TO THE SURFACE BOUNDARY AS IT SLIDES
SLOWLY EAST THROUGH THE NIGHT. THE GOING FLASH FLOOD WATCH WAS
EXPANDED A BIT IN TIME AND SPACE...FOR AREAS GENERALLY WEST OF
THE KANSAS TURNPIKE THROUGH 12Z THURSDAY.

WHILE VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL
REMAIN THE PRIMARY SEVERE WEATHER RISK...THE POTENTIAL FOR A
COUPLE STRONG TORNADOES WILL REMAIN A POSSIBILITY THOUGH THE
EVENING HOURS WITH THE DISCRETE STORMS THAT DEVELOP.

AS FOR THE REST OF THE FORECAST...DRIER AND MORE STABLE AIR
WILL ADVECT IN BEHIND THE DEPARTING COLD FRONT BY LATE
THURSDAY/THURSDAY NIGHT. HOWEVER THIS FRONT LOOKS TO HANG UP
ACROSS THE OZARKS...BEFORE THE FRONT DECAYS AND MOISTURE COMES
BACK NORTH AGAIN ON FRIDAY AND SATURDAY. ANOTHER FRONT WILL
DROP SOUTH ACROSS THE PLAINS BY SATURDAY NIGHT/SUNDAY...WITH
THE MEDIUM RANGE DEPICTING A RATHER MOIST BOUNDARY LATER AND
FRONT MEANDERING ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUS
WILL KEEP CHANCES FOR THUNDER IN THE FORECAST.

DARMOFAL

AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU
ORGANIZED CONVECTION LIKELY TO AFFECT CENTRAL AND SOUTH CENTRAL KS
TAF SITES THIS AFTERNOON THROUGH TONIGHT WITH WELL-DEFINED NE-SW
ORIENTED STATIONARY FRONT IN THIS REGION. SO CARRYING TEMPO GROUPS
WITH TSRA IN ALL TAF SITES EXCEPT CNU...WITH TIMING DIFFERENCES ON
WHEN THOSE TEMPOS WERE USED. MVFR CIGS QUITE PLAUSIBLE IN
ASSOCIATION WITH ANY CONVECTION...AND ALSO ACROSS A WIDESPREAD
AREA ALONG/AHEAD OF THE FRONT THURSDAY MORNING.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  71  53  73 / 100  70  10  20
HUTCHINSON      57  71  50  73 / 100  60  10  20
NEWTON          59  70  52  72 / 100  70  10  20
ELDORADO        61  71  53  72 /  70  80  10  20
WINFIELD-KWLD   62  72  55  73 /  80  70  20  20
RUSSELL         52  70  50  72 / 100  30  10  20
GREAT BEND      53  69  51  72 / 100  30  10  20
SALINA          57  71  51  73 / 100  60  10  20
MCPHERSON       57  71  51  73 / 100  60  10  20
COFFEYVILLE     64  73  56  73 /  50  70  30  20
CHANUTE         63  72  54  73 /  40  70  20  20
IOLA            63  72  54  73 /  40  60  10  20
PARSONS-KPPF    64  72  56  73 /  40  70  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ032-033-
047>052-067-068-082-083-091-092.

&&
Hazardous weather outlook, May 23, 4:13 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT WED MAY 23 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-242215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
413 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY SOUTH OF
A GREAT BEND TO MCPHERSON LINE AND WEST OF A MCPHERSON TO NEWTON
TO ANTHONY LINE. SUPER-CELL STORMS ARE LIKELY WITHIN THIS AREA
WHICH COULD PRODUCE VERY LARGE HAIL UP TO BASEBALL SIZE...DAMAGING
STRAIGHT-LINE WINDS TO 80 MPH...AND EVEN A STRONG TORNADO. THE
RISK WILL BE HIGHEST DURING THE EVENING...MAINLY PRIOR TO MIDNIGHT.

SEVERE STORMS WILL BE POSSIBLE ACROSS MUCH OF THE REST OF CENTRAL
AND SOUTH CENTRAL KANSAS TONIGHT...WITH HEAVY RAINFALL LIKELY
WHICH MAY RESULT IN FLOODING. A FLASH FLOOD WATCH IS IN EFFECT
TONIGHT FOR PORTIONS OF SOUTH CENTRAL AND CENTRAL KANSAS. RAINFALL
AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE BY DAWN THURSDAY MORNING
IN THE WATCH AREA. PLEASE REFER TO THE LATEST WATCHES AND WARNINGS
FOR MORE DETAILS.

THE RISK FOR SEVERE WEATHER SHOULD DIMINISH AS STORMS MOVE INTO
SOUTHEAST KANSAS BY EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF FLOODING MAY BE ONGOING ACROSS PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS THURSDAY MORNING...ALTHOUGH THE HEAVY RAINS
WILL HAVE ENDED.

A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT
INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON.

SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH
OF THE AREA OVER THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK.
A FEW STRONG STORMS WILL BE POSSIBLE...HOWEVER IT IS TOO EARLY TO
SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...MAINLY PRIOR
TO MIDNIGHT...FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

DARMOFAL

In the hours before

Local storm report, May 23, 7:18 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             LINCOLNVILLE            38.49N 96.96W
05/23/2007  E0.88 INCH       MARION             KS   TRAINED SPOTTER

&&

BRW
Local storm report, May 23, 7:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             1 E LINCOLNVILLE        38.49N 96.94W
05/23/2007  E1.00 INCH       MARION             KS   TRAINED SPOTTER

&&

BRW
Special weather statement, May 23, 7:25 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
725 PM CDT WED MAY 23 2007

KSZ032-240115-
RUSSELL-
725 PM CDT WED MAY 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RUSSELL COUNTY...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF DORRANCE...OR 13 MILES
SOUTHEAST OF RUSSELL...AND MOVING NORTH AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, May 23, 7:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HEAVY RAIN       MARION LAKE             38.39N 97.11W
05/23/2007  M2.38 INCH       MARION             KS   LAW ENFORCEMENT

            OBSERVER REPORTED 2.38 INCHES OF RAINFALL IN THE PAST
            HOUR.

&&

BRW
Local storm report, May 23, 7:28 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     MARION LAKE             38.39N 97.11W
05/23/2007                   MARION             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS 2 INCH TREE LIMBS BROKE AND
            DAMAGED STREET SIGNS.

&&

BRW
Local storm report, May 23, 7:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
733 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     HAIL             5 S BUNKER HILL         38.80N 98.70W
05/23/2007  E1.00 INCH       RUSSELL            KS   EMERGENCY MNGR

0731 PM     TSTM WND GST     7 S BUNKER HILL         38.77N 98.70W
05/23/2007  M73 MPH          RUSSELL            KS   EMERGENCY MNGR

&&

BRW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:12 PM CDTSevere Thunderstorm WarningICTChase, Marion63 min
May 23, 7:20 PM CDTFlash Flood WarningICTHarvey, McPherson6 hr
May 23, 8:12 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice63 min
May 23, 8:14 PM CDTSevere Thunderstorm WarningICTChase61 min
May 23, 8:32 PM CDTSevere Thunderstorm WarningICTMarion58 min
May 23, 9:11 PM CDTSevere Thunderstorm WarningICTMcPherson64 min
May 23, 9:44 PM CDTSevere Thunderstorm WarningICTBarton42 min
May 23, 10:21 PM CDTFlash Flood WarningICTChase, Marion4 hr
May 23, 10:21 PM CDTFlash Flood WarningICTEllsworth, Harvey, McPherson, Marion, Reno, Rice and 1 more10 hr
May 23, 10:21 PM CDTFlash Flood WarningICTBarton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more4 hr
May 23, 10:40 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice65 min
May 24, 12:38 AM CDTSevere Thunderstorm WarningICTSaline33 min
May 24, 2:27 AM CDTSevere Thunderstorm WarningICTHarper63 min
May 24, 3:10 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner65 min
May 24, 3:44 AM CDTSevere Thunderstorm WarningICTSumner31 min
May 24, 4:16 AM CDTSevere Thunderstorm WarningICTSedgwick, Sumner41 min
May 24, 4:32 AM CDTSevere Thunderstorm WarningICTButler, Cowley58 min
May 24, 5:17 AM CDTSevere Thunderstorm WarningICTElk, Greenwood58 min
May 24, 8:15 AM CDTFlash Flood WarningICTEllsworth, McPherson, Saline6 hr
May 24, 1:11 PM CDTFlash Flood WarningICTSaline6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.